An accurate discretization for an inhomogeneous transport equation with arbitrary coefficients and source

Creative Commons License


COMPUTERS & FLUIDS, vol.125, pp.101-115, 2016 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 125
  • Publication Date: 2016
  • Doi Number: 10.1016/j.compfluid.2015.11.006
  • Title of Journal : COMPUTERS & FLUIDS
  • Page Numbers: pp.101-115


A new way of obtaining the algebraic relation between the nodal values in a general one-dimensional transport equation is presented. The equation can contain an arbitrary source and both the convective flux and the diffusion coefficient may vary arbitrarily. Contrary to the usual approach of approximating the derivatives involved, the algebraic relation is based on the exact solution written in integral terms. The required integrals can be speedily evaluated by approximating the integrand with Hermite splines or applying Gauss quadrature rules. The startling point about the whole procedure is that a very high accuracy can be obtained with few nodes, and more surprisingly, it can be increased almost up to machine accuracy by augmenting the number of quadrature points or the Hermite spline degree with little extra cost. (C) 2015 Elsevier Ltd. All rights reserved.